Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Stationary distribution of stochastic population systems

Mao, Xuerong (2011) Stationary distribution of stochastic population systems. Systems and Control Letters, 60 (6). pp. 398-405. ISSN 0167-6911

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

In this paper we consider the stochastic differential equation (SDE) population model dx(t) = diag(x1(t), . . . , xn(t))[(b + Ax(t))dt + σdB(t)] for n interacting species. The main aim is to study the stationary distribution of the solution. It is known (see e.g. Bahar and Mao (2004) [2] and Mao (2005) [6]) if the noise intensity is sufficiently large then the population may become extinct with probability one. Our main aim here is to find out what happens if the noise is relatively small. In this paper we will show the existence of a unique stationary distribution. We will then develop a useful method to compute the mean and variance of the stationary distribution. Computer simulations will be used to illustrate our theory.

Item type: Article
ID code: 36921
Keywords: Brownian motion, stochastic differential equation, Ito's formula, stationary distribution, Probabilities. Mathematical statistics, Mechanical Engineering, Control and Systems Engineering, Electrical and Electronic Engineering, Computer Science(all)
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
Depositing user: Pure Administrator
Date Deposited: 20 Jan 2012 15:17
Last modified: 27 Mar 2014 09:55
URI: http://strathprints.strath.ac.uk/id/eprint/36921

Actions (login required)

View Item